Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

On methadone, getting suicidal thoughts on lowering dosage. What should I do?

I have been on methadone for 15 years. I have managed to go from 100mg a day to 30mg a day. I just lost my doctor and I can t find one who will give me at least 40mg a day. I can make it on 40mg but right now I am getting suicidal. My grandfather holds my meds b/c I get in so much pain I take extra and run short. Should I try to find another doctor or go with the one who wrestled me to the floor infront of the staff for trying to get my grandpa to tell him i wasn t selling them. Please help desperately, Nick H.
Asked On : Fri, 7 Sep 2012
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response

Welcome to HealthcareMagic Public Forum

As you are having self harm thought, you should disclose this to your physician immediately. According to guideline you should get admitted ASAP due to risk of suicide.

After admission your methadone doses can be adjusted according to your withdrawal symptoms and need.

I hope this information has been both informative and helpful for you.
Wish you Good Health.

Dr. Ashish Mittal
Answered: Tue, 11 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor